MAUDE Adverse Event Report: COVIDIEN NORTH HAVEN-MFG SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

COVIDIEN NORTH HAVEN-MFG SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-901-MX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a coronary bypass procedure, the doctor hooked the needle to the graft and tried pulling it, then the needle came off the thread.No patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two packs of device.The visual inspection of the sample noted 8 sutures and 17 needles.A tactile and microscopic examination of the sutures revealed no signs of material or assembly process damage.From the opened samples, two needles were received without a suture and appeared to have disengaged from the suture under tension.Normal needle crimp and swage marks were observed under magnification.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
COVIDIEN NORTH HAVEN-MFG
195 mcdermott rd
north haven CT 06473
MDR Report Key7159014
Report Number1219930-2018-00038
Device Sequence Number18859886
Product Code GAW
UDI-Device Identifier20884521039541
UDI-Public20884521039541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberVP-901-MX
Device Catalogue NumberVP-901-MX
Device Lot NumberA7G0609SX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer02/12/2018
Initial Report FDA Received Date01/02/2018
Supplement Report FDA Received Date02/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1